A 44-year-old female asked:
Disclaimer

i have hypertension for the last 11 yrs but it had been under control with medication. bit all of a sudden i'm getting readings of 158/109. any sol?

2 doctor answers
Dr. Kitturah Schomberg-Klaiss
27 years experience Family Medicine
OTC meds: Certian otc meds, like sudafed, can cause transient elevations in BP & should be avoided. Other things that could be causing your problem could be increased salt intake, a problem with your current meds, a kidney problem, or that your BP is simply getting worse as you get older. You need to see your dr & get checked.
Answered on Feb 9, 2017
1
1 comment
3
3 thanks
Dr. Kitturah Schomberg-Klaiss
27 years experience Family Medicine
Provided original answer
You're welcome
Mar 17, 2012
Dr. Bennett Werner
43 years experience Cardiology
Consider...: Be sure you're resting 10-15 minutes when you measure . Avoid salt and licorice. Be sure your meds are fresh - is there a new supplier or appearance? Fluctuations are normal. If the average is remaining elevated, have your doc check your kidney function (blood and urine sample). It may be time to change meds or add one. Are you o/w well? Illness or discomfort will raise your BP normally.
Answered on Jun 10, 2014
1
1 comment
3
3 thanks
Dr. Bennett Werner
43 years experience Cardiology
Provided original answer
You're welcome!
Mar 16, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Nicholas Mexas
22 years experience Internal Medicine
It's possible: If you just stopped them, your blood pressure will return to the levels it was before, maybe worse. However, if you start watching your diet and lose ... Read More
2
2 thanks
A 46-year-old female asked:
Dr. Harold Mandel
39 years experience General Practice
Possibly unsafe: There are some reports that Garcinia (HCA) is "possibly unsafe" when taken orally. There have been reports of serious liver problems in some people wh ... Read More
1
1 thank
A 53-year-old male asked:
Dr. Dean Giannone
24 years experience Internal Medicine
BP control.: Certain life situations will cause the BP to rise even if you’re on medications; this can include exercise and episodes of emotional stress or physica ... Read More
A 56-year-old male asked:
Dr. Sudeshan Govender
Specializes in Family Medicine
Yes: Can cause a sinus bradycardia on ECG ( slow heart rate )

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month